Is Your Hearing Loss Caused By Medication


Ototoxic medications are medications that are known to cause damage to hearing or can increase an already existing condition. Some hearing loss will be reversed once the medication is discontinued, however, other medications will cause a permanent hearing loss.

The amount of hearing loss can be determined by the amount of time one is exposed to the medication that caused the hearing loss. There are some things you should do to help limit your exposure to these drugs. Make sure you let your doctor know if you suffer from any type of nerve type hearing loss. Some drugs can aggravate an already existing condition. Your doctor should be aware of these conditions before he prescribes medications. Ask your doctor of any side effects of new medications before he prescribes them to you. Especially ask if there are any ototoxic effects. Read the labels on over the counter medications to see if there are hearing loss side effects from these medications. And know the warning signs of ototoxicity.

The symptoms of ototoxicity are a development of tinnitus in one or both ears. Tinnitus is a noise or ringing sensation in the ear. If you have had tinnitus previously it may intensify with the new medication. A pressure in your ear that is not accounted for by a respiratory infection may be caused by the medication. Vertigo or a spinning sensation that may or may not have nausea as a side effect can be caused by the ototoxicity of the medication. If you feel you are experiencing a hearing loss while taking a medication this is a surefire sign that the medication may be causing some hearing loss. https://supremehealthtips.com

If you find that you are experiencing these symptoms discontinue taking the medication and let your doctor know immediately. Keep a list handy of the medications that can cause hearing loss. Many of these medications are over the counter medications that might aggravate your hearing problems. Aspirin and those products that contain aspirin can cause hearing loss if the medication is taken six to eight pills a day. Their ototoxicity is completely reversible once the medication is discontinued.

Nonsteroidal anti inflammatory drugs such as Advil, Aleve, Anaprox etc. can cause some hearing loss. The effects usually appear after taking six to eight pills a day. Usually these symptoms are reversible after the medication is stopped. Some antibiotics can be responsible for hearing loss such as erythromycin, read more https://www.hearingaid-guide.com aminoglycosides and vancomycin. These medications are only ototoxic when they are given intravenously. The blood levels of these medications are monitored to prevent hearing loss.

With the use of medications come certain side effects. It is usually up to the patient to monitor the effects of medications and determine if they are experiencing any ill side effects. The same is true for ototoxic medications. Your doctor cannot determine if you are suffering a hearing loss due to the medications they have prescribed. You must be your own best advocate and monitor your own hearing loss. The best defense you have is knowledge. Make sure that you ask for all the side effects of any medication you are prescribed and its potential to damage your hearing.


Leave a Reply

Your email address will not be published.